It doesn't have a lot in terms of long term sides but 5x a week is a bit much for an otherwise healthy person
None for myself I took 100 in morning and another 100 in evening when I'd feel it drop off. Positive effects usually lasted 3-4 day so after running out. Never felt addicting and been off for a year. Would love to get prescription again.
It's really hard to tell, frankly.
The thing to ask is: are there long term side effects of constantly increasing extracellular Dopamine, and inhibiting dopamine transporters? What are the long term effects of having lots of Dopamine floating around in the brain?
The only thing we really have to look at is some Adrafinil, from the Examine page, that discusses a study in which 900MG of Adrafinil taken chronically induced some sort of facial muscle spasms, that were reversed by a drug that inhibited Dopamine:
"One case study with adrafinil dosed at 900mg daily for ten months has noted the development of orofacial dyskinesia without tremor or other symptoms of Parkinson's which, despite not improving over a four month absence from adrafinil therapy, improved with the dopamine depleting agent tetrabenazine. Such a side-effect is also reported with modafinil therapy, suggesting that adrafinil-induced orofacial dyskinesia may be associated with conversion to modafinil after ingestion. Notably, the patient in the modafinil case study had multiple medical problems that may have led to reduced clearance of modafinil, possibly causing the orofacial dyskinesia." ( link -https://www.ncbi.nlm.nih.gov/pubmed/15300665 )
What does this mean? WHO THE HELL KNOWS. Will it apply to you? WHO THE HELL KNOWS.
We've got folks like Dave Asprey who have reportedly taken Modafinil for 8 + years. Seems ok. Hard to tell.
I've been taking nootropics for almost 9 years, and Modafinil ON AND OFF, with proper cycling, for 3 years. I'm quite fine.
My conclusion is: yea, be aware of the constant increases in Dopamine, and what COULD result from it, and cycle appropriately. My take on all nootropics is: don't take them everyday, cycle off for weeks sometimes, and cycle between compounds. You don't want to be dependent on anything.
Thank you so much for all the answers, I try to work through all of them thoroughly. I was mostly concerned about physical side effects that you may have been confronted with, such as impacts on the liver (my psychiatrist has mentioned that) or your immune system. As I can remember there was also a member in this group whose internist has claimed that his epilepsy originated from taking modafinil every day for almost a year.
Ive taken it for years... and the best method i have come to enjoy with no side effects is 25 mg every 3 hours. I take ny first dose on an empty stomach. Dont forget magnesium.
Nothing too extreme that I know of. Most people report feeling tired for a week or two. If you are taking it without any sort of chemical imbalance you may experience slight depression or lack of focus for a month give or take due to down regulation.
My body really disliked it. TMI, but it changed certain bodily smells and it took 6 months after stopping for it to go away.
Also, I suddenly developed cellulite whilst on it and I never had a trace of it prior. So to me it would indicate that my body didn't cope with some toxic by-product of it.
I took it on and off for a year. Often, 5 days on and 2 days off.
This was all under the supervision of my doctor.